Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Ideal boundaries of a Riemann surface for the equation $ \Delta u=Pu$


Author: J. L. Schiff
Journal: Proc. Amer. Math. Soc. 66 (1977), 57-61
MSC: Primary 30A50
DOI: https://doi.org/10.1090/S0002-9939-1977-0450544-9
MathSciNet review: 0450544
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a nonnegative density P on a hyperbolic Riemann surfaces R, let $ {\Delta ^P}$ be the subset of the Royden harmonic boundary consisting of the nondensity points of P. This ideal boundary, as well as the P-harmonic boundary $ {\delta _P}$ of the P-compactification of R, have been employed in the study of energy-finite solutions of $ \Delta u = Pu$ on R. We show that $ {\Delta ^P}$ is homeomorphic to $ {\delta _P} - \{ {s_P}\} $, where $ {s_P}$ is the P-singular point. It follows that $ {\delta _P}$ fails to characterize the space $ PBE(R)$ in the sense that it is possible for $ {\delta _P}$ to be homeomorphic to $ {\delta _Q}$, but $ PBE(R)$ is not canonically isomorphic to $ QBE(R)$.


References [Enhancements On Off] (What's this?)

  • [1] M. Glasner and R. Katz, On the behavior of $ \Delta u = Pu$ at the Royden boundary, J. Analyse Math. 22 (1969), 345-354. MR 0257344 (41:1995)
  • [2] M. Glasner and M. Nakai, The roles of nondensity points, Duke Math. J. 43 (1976), 579-595. MR 0412447 (54:573)
  • [3] Y. K. Kwon and L. Sario, The P-singular point of the P-compactification for $ \Delta u = Pu$, Bull. Amer. Math. Soc. 77 (1971), 128-133. MR 0267119 (42:2021)
  • [4] Y. K. Kwon, L. Sario and J. Schiff, Bounded energy-finite solutions of $ \Delta u = Pu$ on a Riemannian manifold, Nagoya Math. J. 42 (1971), 95-108. MR 0287485 (44:4689)
  • [5] -, The P-harmonic boundary and energy-finite solutions of $ \Delta u = Pu$, Nagoya Math. J. 42 (1971), 31-41. MR 0288696 (44:5892)
  • [6] M. Nakai and L. Sario, A new operator for elliptic equations and the P-compactification for $ \Delta u = Pu$, Math. Ann. 189 (1970), 242-256. MR 0279326 (43:5049)
  • [7] L. Sario and M. Nakai, Classification theory of Riemann surfaces, Springer-Verlag, Berlin, Heidelberg and New York, 1970. MR 0264064 (41:8660)
  • [8] J. L. Schiff, Relations between boundaries of a Riemannian manifold, Bull. Austral. Math. Soc. 6 (1972), 25-30. MR 0293541 (45:2618)
  • [9] C. Wang, Quasibounded P-harmonic functions, Doctoral Dissertation, Univ. of California, Los Angeles, 1970.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30A50

Retrieve articles in all journals with MSC: 30A50


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1977-0450544-9
Keywords: Hyperbolic Riemann surface, Royden harmonic boundary, nondensity points, P-harmonic boundary, P-singular point, canonical isomorphism, energy-finite solutions of $ \Delta u = Pu$
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society